Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 13, 2009, 3:15 PM CDT for Madison County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 13, 2009, 3:48 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 132015
TORHUN
ALC089-132100-
/O.NEW.KHUN.TO.W.0037.090413T2015Z-090413T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 400 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHWEST OF TONEY...OR ABOUT 12 MILES NORTHEAST OF ATHENS...MOVING
EAST AT 25 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
HIGHWAY 53.
DAN.
ELKWOOD.
FISK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.
&&
LAT...LON 3487 8647 3488 8679 3499 8678 3500 8648
3499 8647
TIME...MOT...LOC 2014Z 267DEG 17KT 3494 8685
$$3 follow-up statements
000
WWUS54 KHUN 132028
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
328 PM CDT MON APR 13 2009
ALC089-132100-
/O.CON.KHUN.TO.W.0037.000000T0000Z-090413T2100Z/
MADISON AL-
328 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN MADISON COUNTY...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ELKWOOD...OR ABOUT
13 MILES NORTHWEST OF MERIDIANVILLE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISK
AND HAZEL GREEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8647 3492 8647 3492 8677 3499 8678
3500 8652 3500 8648
TIME...MOT...LOC 2028Z 270DEG 19KT 3498 8672
$$
COYNE000
WWUS54 KHUN 132041
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT MON APR 13 2009
ALC089-132100-
/O.CON.KHUN.TO.W.0037.000000T0000Z-090413T2100Z/
MADISON AL-
341 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH
CENTRAL MADISON COUNTY...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FISK...OR ABOUT 11
MILES NORTHWEST OF MERIDIANVILLE...MOVING EAST AT 30 MPH. EMERGENCY
MANAGEMENT AND LAW ENFORCEMENT REPORT NUMEROUS SIGHTINGS OF FUNNEL
CLOUDS NEAR HIGHWAY 231 AND THE STATE LINE. THIS STORM WILL CONTINUE
TO MOVE EAST ALONG THE STATE LINE THROUGH 400 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3499 8647 3496 8647 3496 8668 3499 8669
3500 8655 3500 8648
TIME...MOT...LOC 2040Z 264DEG 19KT 3499 8665
$$000
WWUS54 KHUN 132048
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT MON APR 13 2009
ALC089-132058-
/O.CAN.KHUN.TO.W.0037.000000T0000Z-090413T2100Z/
MADISON AL-
348 PM CDT MON APR 13 2009
...THE TORNADO WARNING FOR NORTH CENTRAL MADISON COUNTY IS
CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED NORTHEAST OUT OF THE COUNTY.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED. NUMEROUS FUNNEL
CLOUDS WERE REPORTED WITH THIS STORM AS IT TRACKED ACROSS NORTHWEST
AND NORTH CENTRAL MADISON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3499 8647 3496 8647 3496 8668 3499 8669
3500 8655 3500 8648
TIME...MOT...LOC 2048Z 264DEG 19KT 3499 8660
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:08 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 13, 3:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 PM CDT MON APR 13 2009 .DISCUSSION... .SHORT TERM.../REMAINDER OF THIS AFTERNOON/ BROKEN LINE OF CONVECTION IS NOW UNDERWAY ALONG PRE-FRONTAL TROF FROM MIDDLE KY/TN INTO NW AL. ACTIVITY REMAINS MORE WELL-ORGANIZED TO OUR N. CELLS ARE TRYING TO REMAIN DISCRETE GIVEN PLENTY OF DEEP LAYER BULK SHEAR. LOW LEVEL CONVERGENCE REMAINS WEAK AND IS A LIMITING FACTOR SO FAR ACROSS NW AL...ALTHOUGH CU FIELD REMAINS RATHER SOLID INTO ERN MS. CURRENT HODOGRAPH HAS BECOME MORE LINEAR AT KGWX/OKOLONA BEHIND THE SFC TROF. HOWEVER...LOW LEVEL SHEAR IS HIGHER E OF I-65 PER KHTX HODOGRAPH WHICH HAS A 0-1KM BULK SHEAR VALUE OF 38KT AND 0-2KM SRH OF 123 M2S2. PRIMARY THREATS REMAIN LARGE HAIL...BUT WILL HAVE TO MONITOR CELL TRENDS AS THEY MOVE INTO BETTER LOW LEVEL SHEAR ENVIRONMENT. .LONG TERM.../TONIGHT THROUGH SUNDAY/ IN GENERAL...THUNDERSTORM THREAT WILL WANE FROM WEST TO EAST THIS EVENING AS COOLER/MORE STABLE AIR MOVES INTO THE REGION. THAT BEING SAID...NAM/NSSL-WRF BOTH SUGGEST TSRA REGENERATION ALONG THE MAIN COLD FRONT TONIGHT ALONG PLUME OF 60+ DEWPOINTS ADVECTING INTO NORTHEAST ALABAMA. NAM IS PROBABLY TOO BULLISH WITH THIS MOISTURE RETURN...BUT WILL STILL RETAIN SHOWERS/THUNDERSTORMS LIKELY NORTHEAST THROUGH THE OVERNIGHT HOURS. SHOWERS ARE POSSIBLE THROUGH THE NIGHT ELSEWHERE AS UPSTREAM OBS /IN PLACES LIKE MISSOURI/ SHOW LIGHT RAIN BEHIND THE MAIN FRONT. TUESDAY WILL BE A DREARY DAY ON THE BACKSIDE OF THE DEPARTING SURFACE LOW...WITH EXTENSIVE CLOUD COVER AND HIGHS ONLY TOPPING OUT AROUND 60. ALTHOUGH PWATS WILL BE FAIRLY PALTRY /AROUND .5 INCHES/...CAPE VALUES AROUND 50 J/KG SHOULD BE ENOUGH TO SQUEEZE OUT A LIGHT RAIN SHOWER OR TWO...ESPECIALLY IN THE MORNING. AFTER AN UNSEASONABLY COOL NIGHT ON TUESDAY /LOWS AROUND 40/...TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK WILL SLOWLY MODERATE AS UPPER RIDGING BUILDS ARCROSS THE SOUTHEAST. MOISTURE WILL SLOWLY RETURN TO THE AREA ON SATURDAY AS LOW LEVEL SOUTHEASTERLY FLOW BECOMES MORE SOUTHERLY...WITH THE NEXT SYSTEM PROGGED TO IMPACT THE CWFA ARRIVING ON THE WEEKEND. STILL IN THE WARM SECTOR...TEMPERATURES ON SATURDAY SHOULD BE JUST ABOVE NORMAL DESPITE THE CONSIDERABLE CLOUD COVERAGE...AND DEPENDING ON THE TIMING OF THE ADVANCING COLD FRONT...SUNDAY MAY BE WARM AS WELL. FOR NOW...HAVE GONE WITH THE HIGHEST SHOWER/THUNDERSTORM CHANCES FOR THE WEEKEND ON SUNDAY...IN CONJUNCTION WITH THE FRONTAL PASSAGE. TEMPERATURES WILL COOL SLIGHTLY FOR THE START OF THE NEXT WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 49 60 40 64 43 / 50 20 10 0 0 SHOALS 48 59 40 66 43 / 30 20 10 0 0 CULLMAN 51 58 39 65 42 / 50 20 10 0 0 FAYETTEVILLE 48 56 39 62 43 / 40 20 10 10 0 ALBERTVILLE 51 60 38 63 42 / 70 20 10 0 0 FORT PAYNE 53 62 39 63 43 / 70 20 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SHORT TERM...KULA LONG TERM...JLL
Hazardous weather outlook, Apr 13, 12:30 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1230 PM CDT MON APR 13 2009 ALZ001>010-016-TNZ076-096-097-140200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1230 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE UNLIKELY...BUT CANNOT BE RULED OUT. THE THREAT OF SEVERE WEATHER WILL EXIST WEST OF INTERSTATE 65 BETWEEN 2 PM AND 5 PM AND EAST OF INTERSTATE 65 BETWEEN 5 PM AND 9 PM THIS EVENING. IN GENERAL...CONDITIONS ARE NOT EXPECTED TO BE AS FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AS LAST FRIDAY...BUT MAY STILL BE SUFFICIENT FOR SOME SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED THIS AFTERNOON AND EVENING. KULA
In the hours before
Local storm report, Apr 13, 11:43 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM NON-TSTM WND DMG MT HOPE 34.46N 87.48W
04/12/2009 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES WERE DOWNED COUNTYWIDE.
1108 PM NON-TSTM WND DMG MADISON 34.70N 86.75W
04/12/2009 MADISON AL NWS EMPLOYEE
STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.
1120 PM NON-TSTM WND GST HUNTLAND 35.06N 86.27W
04/12/2009 E45.00 MPH FRANKLIN TN TRAINED SPOTTER
SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.
1128 PM NON-TSTM WND GST 4 SSW MADISON 34.65N 86.77W
04/12/2009 M52.00 MPH MADISON AL ASOS
FROM HSV ASOS.
1130 PM NON-TSTM WND DMG SOMERVILLE 34.47N 86.80W
04/12/2009 MORGAN AL EMERGENCY MNGR
STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.
1200 AM NON-TSTM WND GST 1 NE MERIDIANVILLE 34.86N 86.56W
04/13/2009 M45.00 MPH MADISON AL AWOS
FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.
1203 AM NON-TSTM WND DMG DECATUR 34.61N 86.98W
04/13/2009 MORGAN AL EMERGENCY MNGR
TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
RESIDENCE.
0155 AM NON-TSTM WND DMG LOGAN 34.14N 87.01W
04/13/2009 CULLMAN AL PUBLIC
ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.
0200 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/13/2009 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
LONGER TIME DURATION.
0200 AM NON-TSTM WND GST 2 N SOUTH VINEMONT 34.27N 86.86W
04/13/2009 M43.00 MPH CULLMAN AL AWOS
FROM 3A1/CULLMAN AIRPORT AWOS.
0239 AM NON-TSTM WND GST 3 SW ALBERTVILLE 34.23N 86.25W
04/13/2009 M46.00 MPH MARSHALL AL AWOS
FROM 8A0/ALBERTVILLE AIRPORT AWOS.
0300 AM NON-TSTM WND DMG HAMMONDVILLE 34.58N 85.63W
04/13/2009 DEKALB AL EMERGENCY MNGR
NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.
0324 AM NON-TSTM WND GST CULLMAN 34.17N 86.84W
04/13/2009 M67.00 MPH CULLMAN AL BROADCAST MEDIA
SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
WEATEHR STATION IS AT 60 FEET AGL ELEVATION.
0327 AM NON-TSTM WND DMG SCOTTSBORO 34.67N 86.03W
04/13/2009 JACKSON AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.
0340 AM NON-TSTM WND GST 2 N FORT PAYNE 34.47N 85.72W
04/13/2009 M47.00 MPH DEKALB AL AWOS
FROM 4A9/FORT PAYNE AIRPORT AWOS.
&&
ADDED ADDITIONAL REPORTS. THESE ARE PRELIMINARY PENDING EMA DAMAGE
SURVEYS WHICH ARE ONGOING.
KULALocal storm report, Apr 13, 12:01 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM NON-TSTM WND DMG MT HOPE 34.46N 87.48W
04/12/2009 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES WERE DOWNED COUNTYWIDE.
1108 PM NON-TSTM WND DMG MADISON 34.70N 86.75W
04/12/2009 MADISON AL NWS EMPLOYEE
STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.
1120 PM NON-TSTM WND GST HUNTLAND 35.06N 86.27W
04/12/2009 E45.00 MPH FRANKLIN TN TRAINED SPOTTER
SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.
1128 PM NON-TSTM WND GST 4 SSW MADISON 34.65N 86.77W
04/12/2009 M52.00 MPH MADISON AL ASOS
FROM HSV ASOS.
1130 PM NON-TSTM WND DMG SOMERVILLE 34.47N 86.80W
04/12/2009 MORGAN AL EMERGENCY MNGR
STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.
1200 AM NON-TSTM WND GST 1 NE MERIDIANVILLE 34.86N 86.56W
04/13/2009 M45.00 MPH MADISON AL AWOS
FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.
1203 AM NON-TSTM WND DMG DECATUR 34.61N 86.98W
04/13/2009 MORGAN AL EMERGENCY MNGR
TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
RESIDENCE.
0155 AM NON-TSTM WND DMG LOGAN 34.14N 87.01W
04/13/2009 CULLMAN AL PUBLIC
ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.
0200 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/13/2009 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
LONGER TIME DURATION.
0200 AM NON-TSTM WND GST 2 N SOUTH VINEMONT 34.27N 86.86W
04/13/2009 M43.00 MPH CULLMAN AL AWOS
FROM 3A1/CULLMAN AIRPORT AWOS.
0239 AM NON-TSTM WND GST 3 SW ALBERTVILLE 34.23N 86.25W
04/13/2009 M46.00 MPH MARSHALL AL AWOS
FROM 8A0/ALBERTVILLE AIRPORT AWOS.
0300 AM NON-TSTM WND DMG HAMMONDVILLE 34.58N 85.63W
04/13/2009 DEKALB AL EMERGENCY MNGR
NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.
0324 AM NON-TSTM WND GST CULLMAN 34.17N 86.84W
04/13/2009 M67.00 MPH CULLMAN AL BROADCAST MEDIA
SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
WEATHER STATION IS AT 60 FEET AGL ELEVATION.
0327 AM NON-TSTM WND DMG SCOTTSBORO 34.67N 86.03W
04/13/2009 JACKSON AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.
0340 AM NON-TSTM WND GST 2 N FORT PAYNE 34.47N 85.72W
04/13/2009 M47.00 MPH DEKALB AL AWOS
FROM 4A9/FORT PAYNE AIRPORT AWOS.
&&
KULASpecial weather statement, Apr 13, 2:35 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CDT MON APR 13 2009 ALZ005-TNZ096-132015- LIMESTONE-LINCOLN- 235 PM CDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE AND WESTERN LINCOLN COUNTIES UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR LEGGTOWN...OR 12 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKMONT. HOLLAND GIN. ARDMORE...CASH POINT. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. CBD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:32 PM CDT | Wind Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 1 more | 2 hr |
| Apr 13, 2:44 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 31 min |
| Apr 13, 2:59 PM CDT | Tornado Warning | HUN | Limestone | 31 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 32 min |
| Apr 13, 6:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 21 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.